I have been on birth control for about two years, and I suddenly stopped taking it at the beginning of August. I got my last period early in August right before stopping my birth control. Once I stopped, I have not had any periods until after the first week of January. I've been on my period ever since. I have been extremely heavy the whole time but I have almost no pain or cramps, which is pretty unusual for my periods. I have had sex once while I was not on birth control in September, but I used a condom and I took several pregnancy tests after the fact, which all came up negative. I'm about to schedule a doctor's appointment soon but I was wondering what could cause my period to be so long in the first place? Like is it just buildup from the months of not having a period? Or could it be something like anemia or something?
There are a lot of possible causes for vaginal bleeding that goes on this long, so seeing your doctor is really the best thing you can do (and sooner rather than later, so if you haven't made an appointment yet, you'll want to do that as soon as you can). They have your health history and will be able to examine you/do any necessary tests to help figure out what's going on.
-------------------- "Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy Posts: 5799 | From: Canada/Australia | Registered: Sep 2004
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.